Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 35, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 15, 2008, 10:46 AM CDT for Jones County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2008, 10:46 AM CDT (15:46 UTC)
- Expired
- May 15, 2008, 11:41 AM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 431 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 151547
FFWJAN
MSC067-151745-
/O.NEW.KJAN.FF.W.0035.080515T1546Z-080515T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CDT THU MAY 15 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JONES COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...
* UNTIL 1245 PM CDT
* AT 1046 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR TUCKERS CROSSING...OR
ABOUT 9 MILES SOUTHEAST OF LAUREL...MOVING NORTHEAST AT 32 MPH.
RAINFALL AMOUNTS NEAR 2 INCHES HAVE OCCURED SINCE 10 AM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILL
CREEK...MOSS AND SANDERSVILLE
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3180 8940 3180 8928 3182 8926 3181 8904
3183 8902 3183 8894 3170 8892 3145 8894
3144 8938
TIME...MOT...LOC 1546Z 203DEG 28KT 3163 8902
$$
GARRETT1 follow-up statement
000
WGUS74 KJAN 151641
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1141 AM CDT THU MAY 15 2008
MSC067-151651-
/O.CAN.KJAN.FF.W.0035.000000T0000Z-080515T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JONES MS-
1141 AM CDT THU MAY 15 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JONES COUNTY...
THE HEAVY RAIN AND THUNDERSTORM ACTIVITY HAS MOVED OUT OF THE AREA.
LAT...LON 3180 8940 3180 8928 3182 8926 3181 8904
3183 8902 3183 8894 3170 8892 3145 8894
3144 8938
TIME...MOT...LOC 1641Z 203DEG 28KT 3202 8882
$$
GARRETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 15, 4:25 AM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, May 15, 4:25 AM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CDT THU MAY 15 2008
TODAY AND TONIGHT...RIGHT OUT OF THE GATE THIS
MORNING...TORNADO WATCH 325 IS IN EFFECT UNTIL 11 AM FOR A GOOD
PORTION OF THE FORECAST AREA. CONVECTION IS ONGOING THIS MORNING
ACROSS MOST OF THE FORECAST AREA AS A SERIES OF UPPER LEVEL
DISTURBANCES MAKE THEIR RUN ON THE FORECAST AREA ALONG A COLD FRONT
THAT IS SLOWLY DROPPING SOUTHEAST ACROSS SOUTHWEST TENNESSEE...
INTO CENTRAL ARKANSAS...AND INTO NORTHEAST TEXAS. THIS LOOKS LIKE
ITLL BE THE CALL OF THE DAY ACROSS MOST OF THE FORECAST AREA UNTIL
THE FRONT PUSHES SOUTH THROUGH THE AREA LATE TONIGHT.
AS THESE DISTURBANCES MOVE ALONG AND SOUTH OF THE COLD FRONT IN A
VERY WARM AND UNSTABLE AIRMASS...CONFIDENCE REMAINS HIGH TODAY THAT
MOST OF THE FORECAST AREA WILL SEE A GOOD BIT OF RAINFALL AT SOME
POINT IN TIME THROUGHOUT THE DAY...WITH THE POTENTIAL FOR SOME
FLOODING TO OCCUR. AS A RESULT...IVE INCREASE POPS ACROSS THE
ENTIRE AREA TODAY...AND WILL OBVIOUSLY KEEP THE CURRENT FLASH FLOOD
WATCH FOR THE ENTIRE FORECAST AREA GOING.
WITH THAT SAID THOUGH...THE ONLY REAL FLY IN THE OINTMENT PER SAY IS
THE POTENTIAL OF A BROAD AREA OF CONVECTION FIRING FAR ENOUGH TO THE
SOUTH OF THE FORECAST AREA TO WHERE WE COULD ESSENTIALLY GET CUT
OFF. STILL...MY THINKING IS THAT EVEN IF THAT OCCURS ITLL BE MORE
OF A HAMPER IN TERMS OF SEVERE STORM POTENTIAL OVER THE AREA...AND
NOT IN TERMS OF HURTING THE SPREAD OF SOAKING RAINS ACROSS THE
ARKLAMISS REGION.
THAT BRINGS ME TO THE NEXT TOPIC OF DISCUSSION...SEVERE STORM
POTENTIAL. THE POTENTIAL FOR SEVERE STORMS WILL EXIST ACROSS THE
ENTIRE FORECAST AREA TODAY...BUT WILL TAPER OFF BEHIND THE COLD
FRONT AS IT DROPS SOUTHEAST ACROSS THE AREA LATER THIS AFTERNOON AND
EVENING. ESSENTIALLY...WITH THE ABUNDANCE OF MOISTURE POOLED OVER
THE REGION COUPLED WITH DAYTIME HEATING...INCREASING INSTABILITY...
FORCING ALONG THE FRONT...AND ALTHOUGH DEEP LAYER WIND SHEAR
DECREASES SLIGHTLY...ITLL STILL BE SUFFICIENT ENOUGH TO KEEP A RISK
OF SEVERE STORMS OVER THE AREA TODAY AND INTO THIS EVENING...
ESPECIALLY ACROSS THE SOUTH WHERE THE BETTER INSTABILITY LOOKS TO
EXIST LATER TODAY. IT LOOKS LIKE ALL MODES OF SEVERE WEATHER WILL
BE POSSIBLE THROUGHOUT THE DAY TODAY.
AS WE MOVE INTO THE EVENING AND OVERNIGHT HOURS TONIGHT...THE COLD
FRONT WILL CONTINUE PUSHING SOUTHEAST THROUGH THE CWA. RAINFALL
SHOULD BE ENDING BEHIND THE FRONT IN THE PROCESS...WITH MOST IF NOT
ALL OF THE ACTIVITY CONFINED TO LOCATIONS MAINLY ALONG AND SOUTH OF
INTERSTATE 20 THROUGH THE EVENING HOURS...AND THEN PROGRESSING
FURTHER SOUTH THROUGH THE OVERNIGHT HOURS. THE SEVERE POTENTIAL
WILL ALSO CONTINUE INTO THE EVENING...BUT AS WE BEGIN TO LOSE
HEATING...THIS POTENTIAL IS EXPECTED TO DECREASE. /19/
FRIDAY THROUGH NEXT THURSDAY...FRIDAY APPEARS TO BE ANOTHER
CLOUDY...WET...AND COOL DAY. EVEN THOUGH THE FRONT WILL LIKELY HAVE
PUSHED SOUTH INTO SRN MS/LA WE WILL STILL BE EMBEDDED IN SW FLOW.
ANOTHER PIECE OF ENERGY IS EXPECTED TO MOVE THROUGH THE GULF COAST
STATES AND LOOKS TO BREAK OUT ADDITIONAL SHRA AND POSSIBLY ISLTD
TSRA....MAINLY ACROSS THE SOUTHERN HALF OF THE CWA. MOST OF THE RAIN
SHOULD BE OUT OF THE AREA BY LATE AFTN BUT SOME LINGERING SHRA COULD
REMAIN OVER THE EXTREME SE INTO THE EARLY EVN HRS.
.LONG TERM...MEDIUM RANGE MDLS SEEM TO BE IN DECENT AGREEMENT
OVERALL THROUGH MON AND THEN SIGNIFICANT DIFFERENCES OCCUR. THE AREA
WILL GO UNDER NW FLOW THIS WEEKEND AND PERSIST INTO MON WITH A WEAK
FRONT LATE SUN. IT IS AT THIS POINT WHERE THE MDLS START TO GO IN
OPPOSITE DIRECTIONS. THE ECMWF START TO LOSE THE DOMINATE ERN CONUS
TROUGH TUE AND THEN QUICKLY TRANSITIONS INTO A DEEP CLOSED LOW OVER
THE CONTINENTAL DIVIDE BY WED NIGHT. THE GFS HOLDS ONTO A ERN CONUS
TROUGH WITH A LARGE RIDGE OVER THE CONTINENTAL DIVIDE. WITH SUCH
LARGE DISCREPANCIES CONFIDENCE IN THE FCST IS NOT VERY HIGH BUT WITH
THE WAY THE GFS HAS OUTPERFORMED THE ECMWF FOR ABOUT THE LAST MONTH
I WILL STICK CLOSELY TO THE GFS SOLN.
SAT SHOULD BE THE QUIETEST DAY OF THE FCST BUT LIGHT RAIN LOOKS TO
RE-ENTER THE FCST ON SUN. DRIER AIR WILL HAVE ALREADY FILTERED IN
AND WITH NW FLOW BOTH IN THE MID LEVELS AND AT THE SFC THINGS WILL
REMAIN QUIET ON SAT. BY SUN RETURN FLOW NEVER REALLY SETS BACK UP
BUT SOME MOISTURE WILL TRY TO BUILD AHEAD OF A WEAK FRONT THAT WILL
APPROACH THE ARKLAMISS SUN AFTN. THIS WILL BE DRIVEN SOUTH BY A
DISTURBANCE IN THE NW FLOW AND COULD HELP TO DEVELOP LIGHT SHRA
AND POSSIBLY AN ISLTD TSRA LATE SUN AFTN AND OVERNIGHT.
MON NW FLOW WILL REMAIN OVER THE AREA BUT INSTEAD OF DRIVING THE
FRONT ALL THE WAY THROUGH THE CWA IT ACTUALLY LOSES ITS IDENTITY
AND RETURN FLOW FINALLY STARTS TO SET BACK UP. THE MID LEVEL
DISTURBANCE WILL HAVE PUSHED THROUGH ENDING JUST ABOUT ALL RAIN
CHANCES EARLY MON MORNING. TUE WILL LIKELY REMAIN QUIET BUT WITH NW
FLOW PROBABLY SENDING A WEAK IMPULSE INTO THE AREA AND THE ENERGY
OVER THE BAHA REGION STARTING TO PHASE BACK IN LIGHT SHRA COULD
DEVELOP ESPECIALLY AS THE MOISTURE INCREASES.
BETTER RAIN CHANCES LOOK TO RETURN EARLY WED AS ANOTHER FRONT
APPROACHES THE AREA. WITH NW FLOW CONTINUING IT WILL TRY TO DRIVE
ANOTHER COLD FRONT INTO THE AREA THIS FRONT LOOKS TO BE A LITTLE
STRONGER THAN THE ONE LATE SUN. ALSO THERE SHOULD BE MORE MOISTURE
TO WORK WITH AND SLIGHTLY BETTER INSTABILITY AND WITH THAT TSRA WILL
BE POSSIBLE. IT IS STILL A GOOD WAYS OUT THERE BUT THERE COULD BE A
FEW STRONG AND POSSIBLY AND ISLTD SEVERE OR TWO BUT I WILL HOLD OFF
ON MENTIONING ANYTHING IN THE HWO AT THIS TIME.
AS FOR CHANGES TO GUI I HAVE STUCK CLOSE TO THE MEX VALUES AND HAVE
MADE NO SIGNIFICANT CHANGES ANYWHERE IN THE FCST. /CAB/
&&
.AVIATION...SHOWERS AND THUNDERSTORMS ARE SPREADING ACROSS AREAS MAINLY
ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THIS MORNING. EXPECT
ANY STORMS TO HAVE THE POTENTIAL FOR TORRENTIAL DOWNPOURS... FREQUENT
LIGHTNING...AND GUSTY WINDS. AWAY FROM THIS ACTIVITY... CONDITIONS
WILL BE LARGE IFR TO MVFR THROUGH A COMBO OF LOW CLOUDS AND CEILINGS.
EXPECT AREAS OF RAIN AND EMBEDDED STORMS TO BE RATHER WIDESPREAD
ACROSS THE ENTIRE REGION THROUGH AT LEAST THE FIRST HALF OF THE DAY
TODAY. CONDITIONS WILL GRADUALLY IMPROVE FROM NORTH TO SOUTH LATE
THIS AFTERNOON AS A COLD FRONT SLOWLY SINKS SOUTH THROUGH THE
ARKLAMISS REGION. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 81 63 72 53 / 100 50 45 11
MERIDIAN 81 62 73 54 / 100 52 46 13
VICKSBURG 81 62 72 51 / 100 53 38 9
HATTIESBURG 83 67 75 57 / 100 66 71 13
NATCHEZ 81 63 70 53 / 100 54 50 9
GREENVILLE 79 59 74 51 / 100 33 16 7
GREENWOOD 79 59 74 51 / 100 31 21 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR MSZ018-019-025>066-
072>074.
LA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ARZ074-075.
&&
19/CABHazardous weather outlook, May 15, 5:05 AM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 505 AM CDT THU MAY 15 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 505 AM CDT THU MAY 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA TODAY. AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ALONG AND AHEAD OF A COLD FRONT THAT WILL DROP INTO THE OUTLOOK AREA LATER TODAY WHERE AN ALREADY WARM...MOIST...AND UNSTABLE AIRMASS EXITS. THIS COMBINED WITH DAYTIME HEATING AND ADEQUATE WIND SHEAR WILL ALLOW THE POTENTIAL FOR SEVERE STORMS TO DEVELOP ACROSS THE REGION. HAIL...STRONG DAMAGING WINDS...AND A FEW TORNADOES WILL BE POSSIBLE WITH ANY SEVERE STORMS. WHILE THE SEVERE RISK WILL END ACROSS THE NORTHERN PORTIONS OF THE AREA LATER THIS AFTERNOON...IT WILL CONTINUE INTO THE EARLY EVENING HOURS OVER LOCATIONS MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. HOWEVER...AS DAYTIME HEATING IS LOST...AND SEVERE ACTIVITY REMAINING IS EXPECTED TO WEAKEN. IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE OVER MUCH OF THE AREA TODAY. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF THE I-20 CORRIDOR THURSDAY MORNING. HOWEVER PERIODS OF HEAVY RAINFALL ARE ALSO POSSIBLE OVER AREAS SOUTH OF I-20 THIS AFTERNOON. FLOODING OF STREETS...AND IN LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE DURING THIS TIME. ADDITIONAL RAINFALL AMOUNTS FROM 2 TO 5 INCHES WILL BE POSSIBLE THROUGH THIS AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS MORNING THROUGH THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Local storm report, May 15, 8:24 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
824 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLASH FLOOD BRANDON 32.28N 90.00W
05/15/2008 RANKIN MS EMERGENCY MNGR
SEVERAL STREETS STARTING TO FLOOD.
0614 AM TSTM WND DMG FROGMORE 31.60N 91.67W
05/15/2008 CONCORDIA LA LAW ENFORCEMENT
SEVERAL TREES WRE BLOWN DOWN ALONG HWY 84 ALONG WITH A
FEW POWER POLES.
0610 AM TSTM WND DMG MONTEREY 31.45N 91.72W
05/15/2008 CATAHOULA LA LAW ENFORCEMENT
NUMEROUS TREES DOWN AROUND THE MONTEREY AREA AND ALONG
HWY 129.
&&
CMELocal storm report, May 15, 8:27 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
827 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD RIDGELAND 32.42N 90.13W
05/15/2008 MADISON MS NWS EMPLOYEE
ON THE SOUTHBOUND SIDE OF HIGHLAND COLONY NEAR LIVINGSTON
RD...ONE LANE IS IMPASSIBLE AND CLOSED DUE TO NEARLY A
FOOT OF WATER OVER IT. THE SECOND LANE IS PASSIBLE BUT IS
COVERED BY WATER.
&&
WESTERLocal storm report, May 15, 9:41 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
941 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM FLASH FLOOD EDEN 32.99N 90.32W
05/15/2008 YAZOO MS LAW ENFORCEMENT
WATER FLOWING ACROSS US HWY 49. BARRIERS BEING PUT UP.
&&
AEGLocal storm report, May 15, 10:22 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1022 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM TSTM WND DMG 5 SW PURVIS 31.09N 89.47W
05/15/2008 LAMAR MS EMERGENCY MNGR
NUMEROUS TREES DOWN BLOCKING ROADS BETWEEN PURVIS AND
LUMBERTON. POSSIBLE TORNADO.
1001 AM TSTM WND DMG 1 E PURVIS 31.14N 89.39W
05/15/2008 LAMAR MS EMERGENCY MNGR
ROOF DAMAGE TO PURVIS MULTIPURPOSE CENTER. TREES DOWN AT
INTERSECTION OF HWY 589 AND US HWY 11. POSSIBLE TORNADO.
&&
AEGLocal storm report, May 15, 10:24 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1024 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM TORNADO CAMP SHELBY 31.18N 89.25W
05/15/2008 FORREST MS EMERGENCY MNGR
TWO EMA SPOTTERS CONFIRM TORNADO ON THE GROUND AT THE
SOUTH GATE OF CAMP SHELBY.
&&
AEGLocal storm report, May 15, 10:25 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1025 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLASH FLOOD MORTON 32.36N 89.66W
05/15/2008 SCOTT MS EMERGENCY MNGR
SEVERAL ROADS FLOODED IN FOREST AND MORTON. BUSINESS
TAKING ON WATER AT INTERSECTION OF HWY 35 AND 80.
&&
HAMRICKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:58 AM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 3 hr |
| May 15, 4:28 AM CDT | Flash Flood Warning | JAN | Holmes, Yazoo | 5 hr |
| May 15, 6:30 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| May 15, 6:46 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 59 min |
| May 15, 6:58 AM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 3 hr |
| May 15, 7:33 AM CDT | Flash Flood Warning | JAN | Hinds, Issaquena, Sharkey, Warren, Yazoo | 117 min |
| May 15, 8:09 AM CDT | Flash Flood Warning | JAN | Scott, Smith | 2 hr |
| May 15, 8:27 AM CDT | Wind Advisory | JAN | Attala, Carroll, Claiborne, Copiah, Grenada, Hinds and 17 more | 3 hr |
| May 15, 9:03 AM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 57 min |
| May 15, 9:14 AM CDT | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 2 hr |
| May 15, 9:29 AM CDT | Flash Flood Warning | JAN | Attala, Hinds, Holmes, Humphreys, Madison, Rankin and 1 more | 91 min |
| May 15, 9:41 AM CDT | Tornado Warning | JAN | Forrest, Lamar, Marion | 49 min |
| May 15, 9:58 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 102 min |
| May 15, 10:02 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| May 15, 10:28 AM CDT | Flash Flood Warning | JAN | Leake, Scott, Smith | 72 min |
| May 15, 11:06 AM CDT | River Flood Warning | JAN | Sharkey | 11 hr |
| May 15, 11:09 AM CDT | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 66 min |
| May 15, 3:17 PM CDT | River Flood Warning | JAN | Yazoo | 4 days |
| May 15, 3:29 PM CDT | River Flood Warning | JAN | Simpson | 66 hr |
| May 15, 3:32 PM CDT | River Flood Warning | JAN | Madison, Yazoo | 5 days |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.